Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 24, 2010, 8:09 AM AKDT. It took effect at May 24, 2010, 4:00 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 8:09 AM AKDT (16:09 UTC)
- In effect from
- May 24, 2010, 4:00 PM AKDT
- Expired
- May 24, 2010, 9:26 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWAK61 PAFC 241609 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 809 AM AKDT MON MAY 24 2010 AKZ141-250600- /X.NEW.PAFC.FW.W.0003.100525T0000Z-100525T0600Z/ COPPER RIVER BASIN- 809 AM AKDT MON MAY 24 2010 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS THROUGHOUT THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. THE THERMAL TROUGH WHICH HAS BEEN CENTERED OVER INTERIOR ALASKA THE LAST COUPLE DAYS WILL SHIFT SOUTH AND WEST TODAY...BRINGING WARMER AND MORE UNSTABLE CONDITIONS TO THE COPPER RIVER BASIN. MEANWHILE...AN UPPER LEVEL DISTURBANCE OVER THE SOUTHERN YUKON WILL TRACK WESTWARD ACROSS THE COPPER BASIN THIS AFTERNOON AND EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
138 WWAK61 PAFC 250526 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 926 PM AKDT MON MAY 24 2010 AKZ141-250630- /X.CAN.PAFC.FW.W.0003.000000T0000Z-100525T0600Z/ COPPER RIVER BASIN- 926 PM AKDT MON MAY 24 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS DIMINISHED FOR TODAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 24, 5:00 AM AKDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 24, 5:00 AM AKDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT MON MAY 24 2010 .ANALYSIS AND UPPER LEVELS... A VERY BROAD LONGWAVE TROUGH COVERS MOST OF THE BERING SEA AND ALASKA REGION. A RIDGE OF HIGH PRESSURE EXTENDS FROM NORTHWEST CANADA INTO MAINLAND ALASKA...ALLOWING PLENTY OF SUNSHINE AND THE SEASONS WARMEST TEMPERATURES TO SPREAD THROUGHOUT MOST INTERIOR LOCATIONS. A THERMAL TROUGH ALONG AND JUST NORTH OF THE ALASKA RANGE HAS BEEN A FOCUS FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...AND WILL BE THE KEY PLAYER IN THIS MORNINGS FORECAST FOR SOUTHCENTRAL AND SOUTHWEST ALASKA. MEANWHILE...A WEAKENING UPPER LEVEL LOW OVER BRISTOL BAY IS BRINGING PERIODS OF RAIN TO THE AREA AS IT DRIFTS VERY SLOWLY SOUTHWARD. FURTHER WEST...ANOTHER RIDGE OF HIGH PRESSURE EXTENDS INTO THE BERING FROM THE NORTH PACIFIC...CREATING WIDESPREAD FOG AND MARINE STRATUS AS NOTED ON SATELLITE. .MODEL DISCUSSION...MODELS REMAIN IN EXCELLENT AGREEMENT THROUGH THE END OF THE WEEK. BY THE BEGINNING OF NEXT WEEKEND...MODELS ARE STILL STRUGGLING WITH A POSSIBLY PATTERN CHANGE THAT MAY BRING MORE ACTIVE WEATHER TO THE BERING SEA REGION. IN THE SHORT TERM...CHANGES TO THE FORECAST WILL BE GENERALLY MINIMAL THIS MORNING. THE LONGER TERM FORECAST WILL ALSO REMAIN LARGELY UNTOUCHED...WITH ONLY MINOR ADJUSTMENTS TOWARD HPC GUIDANCE...TO ACCOUNT FOR UNCERTAINTY. .SHORT TERM FORECAST... .SOUTHCENTRAL...AS MENTIONED ABOVE...CONVECTION WILL BE THE PRIMARY FORECAST CHALLENGE FOR THE NEXT SEVERAL DAYS OVER SOUTHCENTRAL ALASKA. AN UPPER LEVEL HIGH OVER THE NORTHERN INTERIOR WILL DRIFT SOUTHWARD THROUGH TUESDAY...ALLOWING THE THERMAL TROUGH CURRENTLY OVER THE ALASKA RANGE TO SAG SOUTH TOWARD THE COASTAL MOUNTAINS. THIS WILL LEAD TO A CORRESPONDING SOUTHWARD EXPANSION OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGHOUT THE REGION. THE PEAK OF CONVECTIVE ACTIVITY AND COVERAGE SHOULD OCCUR ON TUESDAY AFTERNOON/EVENING AS SIGNIFICANT INSTABILITY SPREADS AS FAR SOUTH AS THE KENAI PENINSULA AND PARTS OF THE BRISTOL BAY ZONE. TUESDAY WILL LIKELY BE THE MOST ACTIVE THUNDERSTORM DAY FOR SOUTHCENTRAL ALASKA SO FAR THIS SEASON. UPPER LEVEL HIGH PRESSURE DRIFTS NORTH AGAIN STARTING WEDNESDAY...GRADUALLY REDUCING THE THREAT OF AFTERNOON CONVECTION THROUGH THE END OF THE WEEK. .SOUTHWEST...UPPER LEVEL LOW WILL CONTINUE TO KEEP CLOUDS AND BANDS OF LIGHT RAIN IN THE BRISTOL BAY REGION THROUGH THIS AFTERNOON. AS THIS LOW CONTINUES TO WEAKEN AND MOVE SOUTH ON TUESDAY...WARMER TEMPERATURES AND MORE UNSTABLE AIR WILL MOVE IN FROM INTERIOR ALASKA...INCREASING THE CHANCES OF AFTERNOON/EVENING THUNDERSTORMS OVER THE UPPER KUSKOKWIM VALLEY AND BRISTOL BAY ON TUESDAY AND WEDNESDAY. MEANWHILE...COASTAL FOG AND STRATUS WILL LIKELY REMAIN A CONCERN FOR THE NEXT SEVERAL DAYS AS WEAK WESTERLY FLOW EASILY BRINGS MARINE-INFLUENCED AIR ONSHORE. .BERING SEA/ALEUTIANS...WEAK OVERALL FLOW WILL ALLOW WIDESPREAD FOG AND STRATUS TO CONTINUE THROUGHOUT THE ENTIRE REGION THROUGH TUESDAY EVENING. A LOW THEN APPROACHES THE CENTRAL ALEUTIANS FROM THE SOUTH TUESDAY NIGHT...SPREADING RAIN AND GALE FORCE WINDS TO THE NORTH AND EAST BY THE MIDDLE OF THE WEEK. .LONG TERM FORECAST...GENERALLY WARMER THAN NORMAL TEMPERATURES WITH A DAILY THREAT OF SHOWERS/THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE MAINLAND THROUGH THE END OF THE WEEK. OUT WEST...THE LARGE LOW THAT ESTABLISHES POSITION IN THE CENTRAL BERING BY MIDWEEK APPEARS TO BECOME QUITE ENTRENCHED...THUS LOOK FOR UNSETTLED WEATHER TO CONTINUE IN THE BERING THROUGH NEXT WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE AMD MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 24, 4:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.